Florida, 2003Damaging Wind in Florida, July 11, 2003
July 11, 2003 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 12:30 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 11, 12:30 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT FRI JUL 11 2003
CURRENTLY AND OVERNIGHT...CONVECTION BEGINNING IN SUWANNEE VALLEY...
HIGH PROJECTED CAPE NEAR 4000 J AND A WEAK DRY SLOT INDICATE A
POTENTIAL FOR ISOLATED PULSE SEVERE STORMS PARTICULARLY LATE IN
AFTERNOON IN/NEAR THE ATLANTIC COASTAL COUNTIES. THE MAIN THREATS
FROM THESE STORMS WILL BE HAIL AND DOWNBURST WINDS. OTHERWISE SLOW
MOVING STORMS WILL BE HEAVY RAIN PRODUCERS WHERE THEY OCCUR. A WEAK
IMPULSE WILL ENHANCE ACTIVITY ALONG GA COAST THIS EVENING. SOME
CIRRUS OUTFLOW CARRIED FROM TROPICAL SYSTEM TO NEAR FL/GA BORDER MAY
CAP TEMPS LOWER THAN FORECAST THIS AFTERNOON AND HOLD THEM WARMER
OVERNIGHT. NOCTURNAL SURGE TONIGHT WILL COME UP TO SCEC FOR MARINE
ZONES.
SHORT TERM...GENERALLY INCREASING POPS DUE TO GENERALLY WEAK
SOUTHERLY FLOW AND WEAKENING UPPER RIDGE OVER THE WEEKEND. A WEAK
UPPER JET OVER SOUTHERN TIER OF COUNTIES MAY ENHANCE THUNDERSTORM
POTENTIAL TOMORROW. WEEKEND WILL SEE MORE NOCTURNAL STORMS AND
PRECIP THAN NORMAL IN ADDITION TO ENHANCED DAYTIME POPS.
EXTENDED...AGAIN LOOKING FOR WETTER PERIOD AS THE OVERALL SITUATION
ENHANCES LL TROUGHING AND WEAKENING UPPER RIDGE. NOT BUYING INTO
THE TROPICAL WAVE LATE IN PERIOD YET...BUT DO GO FOR INCREASED
DIURNAL ACTIVITY AND WINDS INCREASING TOWARD THE END OF NEXT WEEK.
FCSTID = 13
AMG 72 91 71 90 / 30 50 40 50
SSI 75 88 77 88 / 30 40 40 50
JAX 73 90 75 90 / 50 50 40 50
SGJ 74 88 78 87 / 30 40 30 50
GNV 72 91 74 89 / 40 40 30 50
OCF 72 91 74 90 / 50 40 20 50
.JAX...
FL...NONE.
GA...NONE.
WELSH/HESS
Hazardous weather outlook, Jul 11, 11:49 AM EST, 3 hours 21 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112315-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1249 PM EDT FRI JUL 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL
DEVELOP OVER THE FORECAST AREA THIS AFTERNOON AND CONTINUE INTO THE
EVENING HOURS. STORM MOVEMENT IS GENERALLY TO THE NORTHEAST AT 10
TO 15 MPH. THE MAIN IMPACT OF THESE STORMS WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH...SMALL HAIL AND HEAVY
RAINFALL THAT THAT MAY PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS.
ISOLATED PULSE SEVERE STORMS MAY OCCUR IN THE LATER AFTERNOON
PARTICULARLY IN AND NEAR THE ATLANTIC COASTAL COUNTIES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SOUTH TO SOUTHWESTERLY FLOW ACROSS THE REGION WILL CONTINUE TO BRING
AN INFLUX OF TROPICAL MOISTURE TO THE AREA AND THE POTENTIAL FOR
PERIODS OF LOCALLY HEAVY RAINFALL DURING MAINLY AFTERNOON AND EVENING
THUNDERSTORM ACTIVITY.
SEVERAL AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD
STAGE WITH ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. PLEASE REFER
TO RIVER STATEMENTS FOR THE LATEST INFORMATION. THE ALTAMAHA RIVER
HAS REACHED FLOOD STAGE AT BAXLEY AND WILL CONTINUE AT THOSE LEVELS
WITH MINIMAL IMPACT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE REQUESTED
TO SELF ACTIVATE IF WARNINGS ARE ISSUE THIS AFTERNOON.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
WELSH/HESS
In the hours before
Special weather statement, Jul 11, 2:20 PM EST, 50 minutes before
FLZ040-111945-
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT FRI JUL 11 2003
...A SIGNIFICANT WEATHER ADVISORY CONTINUES FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM...
AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS OVER MARION COUNTY. THE STRONGEST
STORMS WERE LOCATED NEAR BELLEVIEW OR ABOUT 3 MILES SOUTHWEST OF
SILVER SPRINGS SHORES...MOVING EAST NORTHEAST AT 5 MPH. STORMS WILL
ALSO AFFECT AREAS AROUND MOSS BLUFF AND LYNNE THROUGH 345 PM EDT.
ADDITIONAL STORMS WERE DEVELOPING SOUTH OF FORT MCCOY AND SALT
SPRINGS. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING
IS IN YOUR AREA.
ENYEDI
Special weather statement, Jul 11, 2:28 PM EST, 42 minutes before
GAZ132>135-149-112230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 PM EDT FRI JUL 11 2003
...STRONG STORMS APPROACHING FROM THE NORTHWEST...
AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS WHICH MAY BECOME SEVERE AS IT REACHES THE
ALTAMAHA RIVER AREA OF SOUTHEAST GEORGIA.
THUNDERSTORM HAZARDS FROM THESE STORMS WILL BE PRIMARILY HAIL AND
STRONG DOWNBURST WINDS THOUGH OTHER HAZARDS ARE POSSIBLE. THESE
STORMS WILL REACH THE SOUTHEAST GEORGIA COUNTIES BY 500 PM.
WELSH
Special weather statement, Jul 11, 2:37 PM EST, 33 minutes before
GAZ132>135-149-112145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 PM EDT FRI JUL 11 2003
...STRONG STORMS APPROACHING FROM THE NORTHWEST...
AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS WHICH MAY BECOME SEVERE AS IT REACHES THE
ALTAMAHA RIVER AREA OF SOUTHEAST GEORGIA.
THUNDERSTORM HAZARDS FROM THESE STORMS WILL BE PRIMARILY HAIL AND
STRONG DOWNBURST WINDS THOUGH OTHER HAZARDS ARE POSSIBLE. THESE
STORMS WILL REACH THE SOUTHEAST GEORGIA COUNTIES BY 500 PM.
WELSH
Special weather statement, Jul 11, 2:42 PM EST, 28 minutes before
FLZ040-112045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 PM EDT FRI JUL 11 2003
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MARION COUNTY
UNTIL 445 PM FOR STRONG THUNDERSTORM WINDS...
AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER FORT MCCOY...MOVING NORTHEAST AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND EUREKA
THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING
IS IN YOUR AREA.
ENYEDI
Special weather statement, Jul 11, 2:54 PM EST, 16 minutes before
FLZ038-112100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
354 PM EDT FRI JUL 11 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM...
AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 7 MILES SOUTHWEST OF BUNNELL...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SAINT JOHNS PARK...ESPANOLA...BUNNELL AND DUPONT THROUGH 500
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING
IS IN YOUR AREA.
ENYEDI
Special weather statement, Jul 11, 3:04 PM EST, 6 minutes before
FLZ037-112100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT FRI JUL 11 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM...
AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM ORANGE SPRINGS TO WELAKA
TO FRUITLAND TO GEORGETOWN...MOVING NORTH NORTHEAST AROUND 10 MPH.
THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
EDGAR...INTERLACHEN...SATSUMA...POMONA PARK...LAKE COMO AND CRESCENT
CITY THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE
SHELTER IF LIGHTNING IS IN YOUR AREA.
ENYEDI
Thunderstorm Wind, Clay
- When
- July 11, 3:10 PM EST to 3:15 PM EST
- Where
- Clay County, 2 mi S of Orange Park
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.133, -81.700
Two miles south of Kingley Ave, Orange Park. Tree limbs broken and on ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, July 11, 20031 death · 1 event
- Hail and Damaging Wind in Kansas, July 11, 2003$1.0 million · 2.75 in hail · 7 events
- Damaging Wind in Missouri, July 11, 2003$80,000 · 80 kt wind · 1 event
- Lightning Strike in Florida, July 11 to 12, 2003$75,000 · 1 event
- Damaging Winds in Mississippi, July 11, 2003$65,000 · 57 kt wind · 3 events
- Dust Storm in Arizona, July 11, 20032 injured · $28,000 · 1 event
- Hail and Damaging Winds in Indiana, July 11, 2003$40,000 · 55 kt wind · 8 events
- Hail and Damaging Wind in South Carolina, July 11, 2003$50,000 · 60 kt wind · 2 events
- Damaging Wind in South Carolina, July 11, 2003$50,000 · 65 kt wind · 1 event
- Damaging Wind in Missouri, July 11, 2003$40,000 · 80 kt wind · 1 event
- Damaging Wind in North Carolina, July 11, 20033 injured · $4,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, July 11, 20032 injured · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359739.